Curvature measures of pseudo-Riemannian manifolds

Andreas Bernig, Dmitry Faifman, Gil Solanes

Research output: Contribution to journalArticlepeer-review

Abstract

The Weyl principle is extended from the Riemannian to the pseudo-Riemannian setting, and subsequently to manifolds equipped with generic symmetric (0,2){(0,2)}-tensors. More precisely, we construct a family of generalized curvature measures attached to such manifolds, extending the Riemannian Lipschitz-Killing curvature measures introduced by Federer. We then show that they behave naturally under isometric immersions, in particular they do not depend on the ambient signature. Consequently, we extend Theorema Egregium to surfaces equipped with a generic metric of changing signature, and more generally, establish the existence as distributions of intrinsically defined Lipschitz-Killing curvatures for such manifolds of arbitrary dimension. This includes in particular the scalar curvature and the Chern-Gauss-Bonnet integrand. Finally, we deduce a Chern-Gauss-Bonnet theorem for pseudo-Riemannian manifolds with generic boundary.

Original languageEnglish
Pages (from-to)77-127
Number of pages51
JournalJournal fur die Reine und Angewandte Mathematik
Volume2022
Issue number788
DOIs
StatePublished - 1 Jul 2022

Fingerprint

Dive into the research topics of 'Curvature measures of pseudo-Riemannian manifolds'. Together they form a unique fingerprint.

Cite this